ArticleOriginal scientific textThe polynomial hull of unions of convex sets in
Title
The polynomial hull of unions of convex sets in
Authors 1, 1
Affiliations
- Department of Mathematics, Umeå University, S-901 87 Umeå, Sweden
Abstract
We prove that three pairwise disjoint, convex sets can be found, all congruent to a set of the form , such that their union has a non-trivial polynomial convex hull. This shows that not all holomorphic functions on the interior of the union can be approximated by polynomials in the open-closed topology.
Bibliography
- [BePi] E. Bedford and S. Pinchuk, Domains in
with noncompact automorphism group, J. Geom. Anal. 1 (1991), 165-192. - [Kal] E. Kallin, Polynomial convexity: The three spheres problem, in: Proceedings of the Conference on Complex Analysis, Minneapolis 1964, H. Röhrl, A. Aeppli and E. Calabi (eds.), Springer, 1965, 301-304.
- [Khud] G. Khudaĭberganov, On polynomial and rational convexity of unions of compacts in
, Izv. Vuz. Mat. 2 (1987), 70-74 (in Russian). - [KyKh] A. M. Kytmanov and G. Khudaĭberganov, An example of a nonpolynomially convex compact set consisting of three non-intersecting ellipsoids, Sibirsk. Mat. Zh. 25 (5) (1984), 196-198 (in Russian).
- [Ros] J.-P. Rosay, The polynomial hull of non-connected tube domains, and an example of E. Kallin, Bull. London Math. Soc. 21 (1989), 73-78.
- [Wer1] J. Wermer, Polynomial approximation on an arc in
, Ann. of Math. 62 (1955), 269-270. - [Wer2] J. Wermer, An example concerning polynomial convexity, Math. Ann. 139 (1959), 147-150.